Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 99, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 6, 2007, 3:56 PM CDT for La Salle County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2007, 3:56 PM CDT (20:56 UTC)
- Expired
- Jul 6, 2007, 6:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County La Salle County, TX
The radar
The Laughlin AFB radar (KDFX), 154 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2813 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 062059
FFWCRP
TXC283-062300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
356 PM CDT FRI JUL 6 2007
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN LA SALLE COUNTY IN SOUTH TEXAS
* UNTIL 600 PM CDT
* AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS NORTHERN LA SALLE
COUNTY...ABOUT 3 MILES NORTHEAST OF COTULLA...MOVING NORTHEAST AT
5 MPH. DOPPLER RADAR ESTIMATED 2 TO 3 INCH RAINFALL AMOUNTS
NORTHEAST OF COTULLA NEAR AND NORTH OF HIGHWAY 97. ADDITIONAL 2 OR
MORE INCHES OF RAINFALL IS STILL POSSIBLE.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...COTULLA...FOWLERTON...LOS ANGELES...MILLET AND WOODWARD.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
LAT...LON 2836 9914 2837 9916 2838 9936 2839 9938
2841 9939 2844 9940 2846 9938 2863 9938
2864 9882 2833 9882
$$
GW2 follow-up statements
000
WGUS74 KCRP 062154
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
452 PM CDT FRI JUL 6 2007
TXC283-062300-
LA SALLE-
INCLUDING THE CITY OF COTULLA
452 PM CDT FRI JUL 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHERN LA SALLE COUNTY...
AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THAT THE THUNDERSTORMS OVER NORTHERN LA SALLE COUNTY HAVE
WEAKENED. HOWEVER...RAINFALL AMOUNTS BETWEEN 3 AND 4 INCHES WERE
ESTIMATED BY DOPPLER RADAR ABOUT 7 MILES NORTHWEST OF LOS
ANGELES...AND NEAR HIGHWAY 97. ADDITIONAL AMOUNTS AROUND 1/2 INCH
ARE STILL POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODWARD AND
MILLET
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2836 9914 2837 9916 2838 9936 2839 9938
2841 9939 2844 9940 2846 9938 2863 9938
2864 9882 2833 9882
$$
GW000
WGUS74 KCRP 062231
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
530 PM CDT FRI JUL 6 2007
TXC283-062240-
LA SALLE-
INCLUDING THE CITY OF COTULLA
530 PM CDT FRI JUL 6 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN LA SALLE
COUNTY...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED NORTHEAST. NO
FLOODING WAS REPORTED...AS MUCH OF THE VERY HEAVY RAINFALL OCCURRED
OVER RURAL AND UNPOPULATED AREAS. THEREFORE THE FLASH FLOOD WARNING
HAS BEEN CANCELLED.
LAT...LON 2836 9914 2837 9916 2838 9936 2839 9938
2841 9939 2844 9940 2846 9938 2863 9938
2864 9882 2833 9882
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:38 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 6, 2:38 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
238 PM CDT FRI JUL 6 2007
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...AFTERNOON
CONVECTION FIRING OVER AN AREA OF INCREASED MOISTURE IN A WIDE ARC
FROM THE NORTHERN RIO GRANDE PLAINS TO THE MIDDLE TEXAS
COAST...MATCHING UP WELL WITH GFS PRECIPITABLE WATER DEPICTIONS.
EXPECT ACTIVITY TO CONTINUE THROUGH SUNSET...THEN DIMINISH. MAIN
THREAT CONTINUES TO BE HEAVY RAINFALL OVER SATURATED AREAS...AND
WILL CONTINUE FFA OVER THE NORTHEAST 6 COUNTIES THROUGH 4AM.
MAIN FORCING FOR THE EVENT THIS WEEK MOVES OFF TO THE EAST AND
NORTHEAST FINALLY...BUT TEXAS REMAINS BETWEEN STRONG UPPER HIGHS
OVER THE SOUTHWEST AND SOUTHEAST CONUS...AND MOISTURE...ALTHOUGH
NOT AS RIDICULOUSLY HIGH AS THIS PAST WEEK...REMAINS ENOUGH TO
TRIGGER SCATTERED DIURNAL CONVECTION AGAIN SATURDAY.
TEMPERATURES TO REMAIN A DEGREE OR SO BELOW NORMALS FOR EARLY JULY.
&&
.AVIATION...VFR CIGS AND VSBYS XCP IN AND NEAR TSRA AND A BRIEF
PERIOD OF LIGHT FOG AND STRATUS DEVELOPMENT IN LIGHT WINDS AROUND
DAYBREAK.
&&
.MARINE...WINDS AND WAVES TO REMAIN BELOW HEADLINE CRITERIA...WITH
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE SHORT TERM.
&&
.LONG-TERM (SUNDAY THROUGH FRIDAY)...NOT TOO MUCH CHANGE TO THE
EXTENDED WITH THE LATEST MEDIUM-RANGE MODELS CONTINUING TO PROG THE
MID/UPR RIDGES TO REMAIN OVER THE DESERT SOUTHWEST AND SERN CONUS
THROUGH THE PERIOD. WEAKNESS IN THE SYNOPTIC PATTERN OVER SOUTH
TEXAS WILL CONTRIBUTE TO WEAK ASCENT PERSISTING OVER THE REGION
THROUGH FRIDAY. WITH PLENTY TROPOSPHERIC MOISTURE IN PLACE AND THE
SEA BREEZE AND/OR DIABATIC HEATING ACTING AS THE TRIGGER(S) FOR
CONVECTION...WILL MAINTAIN SLIGHT CHANCE POPS DIURNALLY THROUGH THE
PERIOD FOR ENTIRE CWA EAST OF HIGHWAY 16...WHERE THE GREATEST
MOISTURE AND INSTABILITY IS PROGGED TO RESIDE. MAX TEMPERATURES ARE
EXPECTED TO REMAIN A COUPLE DEGREES BELOW NORMAL GIVEN THE SATURATED
SOILS. MIN TEMPS ARE EXPECTED TO REMAIN NEAR NORMAL THROUGH THE
PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 76 89 76 91 78 / 40 30 10 20 10
VICTORIA 75 89 75 90 76 / 60 30 20 30 10
LAREDO 76 94 79 99 79 / 50 30 20 10 10
ALICE 75 91 75 93 77 / 50 30 10 20 10
ROCKPORT 78 87 78 89 80 / 50 30 10 20 10
COTULLA 75 92 75 96 75 / 60 30 30 10 10
KINGSVILLE 76 90 77 92 78 / 40 30 10 20 10
NAVY CORPUS 79 88 79 89 80 / 40 20 10 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...GOLIAD...REFUGIO...VICTORIA.
GM...NONE.
&&
JV/71...SHORT TERM
TM/95...LONG TERMHazardous weather outlook, Jul 6, 6:12 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 612 AM CDT FRI JUL 6 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-071100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 612 AM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS TODAY. LOCALLY HEAVY RAIN ACROSS ALREADY SATURATED SOILS WILL LIKELY LEAD TO ADDITIONAL FLOODING PROBLEMS TODAY OVER THE VICTORIA CROSSROADS REGION. LOCALIZED RAIN AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS THE VICTORIA CROSSROADS REGION TODAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR THE VICTORIA CROSSROADS REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS SATURDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON SUNDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/70
In the hours before
Special weather statement, Jul 6, 3:10 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 310 PM CDT FRI JUL 6 2007 TXZ229-062115- LA SALLE- 310 PM CDT FRI JUL 6 2007 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY... AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COTULLA...MOVING NORTHEAST AROUND 10 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...RAINFALL AMOUNTS AROUND 1 INCH...RESULTING IN MINOR FLOODING OF LOW LYING AREAS...IS LIKELY WITH THIS THUNDERSTORM. GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:30 PM CDT | Flash Flood Warning | CRP | Calhoun | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.